Alert archive / New York / River Flood Warnings in 2011

River Flood Warning 39, NWS Albany, NY

April 4, 2011Herkimer County, Oneida County, New York

NWS Albany, NY issued this river flood warning at Apr 4, 2011, 3:56 PM EDT for Herkimer County, Oneida County, New York. It took effect at Apr 6, 2011, 4:57 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 3:56 PM EDT (19:56 UTC)
In effect from
Apr 6, 2011, 4:57 AM EDT
Expired
Apr 5, 2011, 6:22 PM EDT
In force
Issued by
NWS Albany, NY
Flood severity
Minor

Counties Herkimer County, NY, Oneida County, NY

The radar

The Ft Drum radar (KTYX), 61 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mohawk River at Utica (UCAN6).

Action stage
401 ft
Minor stage
403 ft
Moderate stage
405 ft
Major stage
407 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01342602, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

935 
WGUS41 KALY 041956
FLWALY
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE ALBANY NY 
356 PM EDT MON APR 4 2011

NYC065-050756-
/O.NEW.KALY.FL.W.0038.110405T1356Z-000000T0000Z/
/DDMN6.1.ER.110405T1356Z.110406T0600Z.000000T0000Z.UU/
356 PM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOHAWK RIVER AT DELTA DAM.
* FROM TUESDAY MORNING UNTIL FURTHER NOTICE.
* AT 7 AM MONDAY THE STAGE WAS...550.5 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 9 AM
  TUESDAY AND CONTINUE TO RISE TO NEAR 552.9 FEET BY 2 AM WEDNESDAY.
* IMPACT...MINOR FLOODING IS EXPECTED DOWNSTREAM BETWEEN DAM AND
  ROME. DURING NAVIGATION SEASON...THE ERIIE MOHAWK CANAL IS CLOSED
  IN THE UTICA ROME AREA.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   MON   TUE   TUE   TUE   TUE

MOHAWK RIVER
  DELTA DAM     551.5  550.5 MON 07 AM 550.6 550.8 551.3 551.9 552.9

$$

NYC043-065-050756-
/O.NEW.KALY.FL.W.0039.110405T2122Z-000000T0000Z/
/UCAN6.1.ER.110405T2122Z.110406T1000Z.000000T0000Z.NO/
356 PM EDT MON APR 4 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE MOHAWK RIVER AT UTICA.
* FROM TUESDAY AFTERNOON UNTIL FURTHER NOTICE.
* AT 2 PM MONDAY THE STAGE WAS...398.9 FEET. 
* FLOOD STAGE IS 403 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 5 PM
  TUESDAY AND CONTINUE TO RISE TO NEAR 404.1 FEET BY 6 AM WEDNESDAY.
* IMPACT...AT 404 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
  CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   MON   TUE   TUE   TUE   TUE

MOHAWK RIVER
  UTICA         403.0  398.9 MON 03 PM 399.3 400.0 401.1 402.3 404.0

$$
3 follow-up statements
641 
WGUS81 KALY 050502
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
102 AM EDT TUE APR 5 2011

NYC043-065-051702-
/O.EXT.KALY.FL.W.0039.110405T2125Z-000000T0000Z/
/UCAN6.1.ER.110405T2125Z.110406T1000Z.000000T0000Z.NO/
102 AM EDT TUE APR 5 2011

...FLOOD WARNING NOW IN EFFECT UNTIL FURTHER NOTICE... 
 
THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT UTICA.
* FROM  5 PM TUESDAY UNTIL FURTHER NOTICE.
* AT  2 PM MONDAY THE UTICA RIVER ELEVATION WAS 398.9 FEET. 
* FLOOD ELEVATION IS 403.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD ELEVATION BY 5 PM
  TUESDAY AND RISE TO NEAR 404.1 FEET BY  6 AM WEDNESDAY.
* IMPACT...AT 404.0 FEET...WATER OVERFLOWS ONTO THE WHARF AT THE UTICA
  CANAL TERMINAL. RIVER STREET IN ORISKANY IS ALSO FLOODED.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       2 AM  8 AM  2 PM  8 PM  2 AM
LOCATION        ELEV   ELEV DAY TIME    TUE   TUE   TUE   TUE   WED

MOHAWK RIVER
  UTICA        403.0  398.9 MON 03 PM  400.0 401.1 402.3 403.4 404.0

$$
175 
WGUS81 KALY 051620
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
1220 PM EDT TUE APR 5 2011

NYC065-060420-
/O.CON.KALY.FL.W.0038.000000T0000Z-000000T0000Z/
/DDMN6.1.ER.110405T1430Z.110406T1800Z.000000T0000Z.UU/
1220 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT DELTA DAM.
* FROM 10 AM TUESDAY UNTIL FURTHER NOTICE.
* AT 7 AM TUESDAY THE STAGE WAS 551.4 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 10 AM
  TUESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 551.9 FEET BY  2 
  PM WEDNESDAY.
* IMPACT...AT 552.0 FEET...TWO FEET OF WATER ARE SPILLING OVER AND 
  THERE IS MINOR FLODING OF LOWLANDS BELOW LAKE DELTA. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   TUE   WED   WED   WED   WED

MOHAWK RIVER
  DELTA DAM     551.5  551.4 TUE 07 AM  551.7  551.8  551.8  551.9  
551.8

$$

NYC043-065-060420-
/O.EXT.KALY.FL.W.0039.110406T0857Z-110406T1603Z/
/UCAN6.1.ER.110406T0857Z.110406T0900Z.110406T1003Z.NO/
1220 PM EDT TUE APR 5 2011

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY AFTERNOON... 
 
THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT UTICA.
* FROM  4 AM WEDNESDAY UNTIL WEDNESDAY AFTERNOON.
* AT 12 PM TUESDAY THE STAGE WAS 401.0 FEET. 
* FLOOD STAGE IS 403.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE TO FLOOD STAGE BY 6
  AM WEDNESDAY AND THEN BEGIN FALLING.
* IMPACT...AT 403.0 FEET...WATER REACHES ROADS THAT CROSS THE FLATS 
  INCLUDING RIVER STREET IN ORISKANY.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   TUE   WED   WED   WED   WED

MOHAWK RIVER
  UTICA         403.0  401.0 TUE 12 PM  402.5  402.9  402.9


$$
725 
WGUS81 KALY 052222
FLSALY
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ALBANY NY 
622 PM EDT TUE APR 5 2011

NYC065-061022-
/O.CON.KALY.FL.W.0038.000000T0000Z-000000T0000Z/
/DDMN6.1.ER.110405T1512Z.110406T1800Z.000000T0000Z.UU/
622 PM EDT TUE APR 5 2011

THE FLOOD WARNING CONTINUES FOR
  THE MOHAWK RIVER AT DELTA DAM.
* UNTIL FURTHER NOTICE. 
* AT 530 PM TUESDAY THE STAGE WAS 551.7 FEET. 
* FLOOD STAGE IS 551.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* THE RIVER IS FORECAST TO CONTINUE RISING TO NEAR 551.9 FEET BY 2 
  PM WEDNESDAY...THEN BEGIN FALLING.
* IMPACT...AT 552 FEET...TWO FEET OF WATER ARE SPILLING OVER AND 
  THERE IS MINOR FLODING OF LOWLANDS BELOW LAKE DELTA. DURING
  NAVIGATION SEASON THE ERIE MOHAWK CANAL IS CLOSED BETWEEN ROME 
  AND UTICA. 

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   TUE   WED   WED   WED   WED

MOHAWK RIVER
  DELTA DAM     551.5  551.7 TUE 05 PM 551.7 551.8 551.9 551.9 551.9

$$

NYC043-065-052252-
/O.CAN.KALY.FL.W.0039.000000T0000Z-110406T1603Z/
/UCAN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
622 PM EDT TUE APR 5 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE MOHAWK RIVER AT UTICA.
* AT 12 PM TUESDAY THE STAGE WAS 401 FEET. 
* FLOOD STAGE IS 403 FEET. 
* THE RIVER IS FORECAST TO RISE NEAR 402.1 FEET AROUND 8 AM 
  WEDNESDAY...THEN BEGIN FALLING.

&& 
 
                  FLD   OBSERVED              FORECAST
                                       8 PM  2 AM  8 AM  2 PM  8 PM
LOCATION         STG   STG  DAY TIME   TUE   WED   WED   WED   WED

MOHAWK RIVER
  UTICA         403.0  401.0 TUE 12 PM 401.8 402.0 402.1 401.9 401.6

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 4, 2:11 PM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 4, 2:11 PM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
211 PM EDT MON APR 4 2011

.SYNOPSIS...
A PARADE OF WEATHER SYSTEMS WILL MOVE THROUGH THE REGION DURING
THE UPCOMING WEEK. THERE WILL BE EPISODES OF RAIN OR RAIN AND
SNOW SHOWERS...AND WIDE SWINGS IN TEMPERATURE. A WARM FRONT WILL
LIFT THROUGH TODAY...FOLLOWED BY A COLD FRONT TUESDAY. CHILLY AIR
WILL FOLLOW FOR MIDWEEK. ANOTHER DISTURBANCE WILL MOVE THROUGH
WEDNESDAY. WEAK HIGH PRESSURE WILL BUILD INTO THE REGION THURSDAY.
ANOTHER WARM FRONT WILL SURGE INTO THE REGION FRIDAY FROM THE OHIO
VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...

AS OF 145 PM...A FEW RUMBLES OF THUNDER WERE ROLLING EAST WITH AN
AREA OF SHOWERS ACROSS THE CENTRAL ZONES. HAVE SPUN UP A MENTION
OF SLGT CHC OF THUNDERSTORMS AT OFFSET FOR THE ZONES SOUTH OF THE
CAPITAL REGION...AND MAINTAINED THIS FOR ALL ZONES FOR 21Z ON.
PER PREVIOUS DISCUSSION...DON'T BELIEVE THIS WILL FURTHER DEVELOP
INTO MUCH OF ANYTHING ATTM. OVC HOLDING FIRM...AND GOOD WAA HOLDS
OFF TILL THE OVERNIGHT. RE-TWEAKED TEMPERATURES BASED ON TRENDS.
SOME LOCALES WARMING BETTER THAN OTHERS...MAINLY TERRAIN...
ORIENTATION AND PRECIP DEPENDENT. NO REAL CHANGES TO THE HIGH
TEMPS...WHICH WILL OCCUR TOWARD DAYBREAK TUESDAY PRIOR TO THE
COLD FROPA. 60S SHOWING UP IN WESTERN NEW YORK...BUT THIS WILL
PROBABLY FALL APART SOMEWHAT OVERNIGHT. STILL...THINK THAT
TEMPERATURES RISING WELL INTO THE 50S CONTINUES TO BE A GOOD BET.
REWORKED THE WINDS ONCE MORE BASED ON MOS GUIDANCE. SKIES AND
POPS STILL LOOK VERY GOOD...SO NO CHANGES THERE.

AS OF 1050 AM...RAIN WAS BECOMING MORE SHOWERY IN NATURE AS A
DIFFUSE AND SHALLOW WARM FRONT STRUGGLED TO APPROACHED FROM
PENNSYLVANIA. RAIN-COOLED AIR WAS THEREFORE RESULTING IN A LAG IN
THE WARMING OF TEMPERATURES. THEREFORE...HAVE SLOWED THE WARMING
THROUGH THE DAY...AND CONTINUED WITH WARMING INTO THE OVERNIGHT
WITH THIS NON-DIURNAL SCENARIO. HIGHS WILL BE REACHED WELL AFTER
MIDNIGHT UNTIL THE PASSAGE OF A COLD FRONT.  CLOUDS CONTINUED TO
COVER JUST ABOUT ALL OF NEW YORK STATE. HAVE LEFT SKIES AS
PREVIOUSLY FORECAST...WITH SLIGHTLY LESS IN THE SOUTH...WHERE THE
WARM FRONT WILL GET CLOSE BY LATE AFTERNOON. A LINE OF SHOWERS AND
THUNDERSTORMS WAS ASSOCIATED WITH A SURFACE TROF HALFWAY THROUGH
OHIO AND INTO NORTHWEST PA/WESTERN NY. WITH LACK OF UPPER LEVEL
SUPPORT...THE LINE WILL PROGRESS ONLY SLOWLY UNTIL THE FRONT
CATCHES UP WITH IT THIS AFTERNOON. BUT ORGANIZATION INTO OUR AREA
WILL BE LIMITED BY THE FACT THAT THE WARM SECTOR WILL STRUGGLE TO
GET IN HERE. MAINTAINED THE LATE AFTERNOON ONSET FOR THE MENTION
OF THUNDER. SPED UP THE CHANGEOVER TO ALL LIQUID PRECIP BY MID-
AFTERNOON TODAY...AND LOWERED SNOW AMOUNTS TO UNDER A HALF
INCH...ALL FOR THE HIGHEST PEAKS OF THE ADIRONDACKS AND GREENS.
ALSO ADJUSTED WINDS THROUGH LATE EVENING BASED ON CURRENT TRENDS.
OTHERWISE...NO OTHER CHANGES.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY NIGHT/...
FCA IS IN BATTLE GROUND WITH SVRL WX SYSTEMS IMPACTING THE REGION.
WARM AIR TO OUR SOUTH SURGES NORTHWARD...ONLY TO BE REPULSED BY
ANOTHER COLD SURGE.  AT LEAST THE NAM/GFS/GEM ARE IN AN UNUSUAL
DEGREE OF AGREEMENT ON PARTICULARS. SO THIS IS FAIRLY HIGH
CONFIDENCE PERIOD IN THE FCST...FEATURING SOME WIDE SWINGS IN
TEMPS.

TUES NT RIDGE OF HIGH PRESSURE BUILDS INTO FCA IN WAKE OF CDFNT.
BRISK NW GRADIENT WINDS PERSIST INTO THE EVENING...BUT DIMINISH
QUICKLY BY MIDNIGHT. MAIN FEATURE WILL BE CONTINUE CAA...AS TEMPS
FALL TO TEENS NORTH AND 20S SOUTH.

WED WK 500HPA SHORT WV PASSES ACROSS RGN AS WEAKENING SFC LOW
ATTEMPTS TO OVERSPREAD WAA PCPN/CLOUDS INTO FCA.  WHILE BY
CONVENTIONAL MEASURES AIR MASS COLUMN IS IS COLD ENOUGH FOR MOSTLY
SNOW SHOWERS...APRIL BOUNDARY LAYER TEMPS STILL REBOUND INTO MID
40S TO MID 50S. AS SUCH CHC -SHRA/SHSN...WITH PTYPE DETERMINED BY
BOUNDARY LAYER TEMPS. SYSTEM IS FAST MOVING AND ON LIGHT SIDE WITH
QPF. SYSTEM IS SOUTH OF MOST OF FCA BY 00UTC THU WITH JUST LINGERING
CLOUDS AND -SH ALONG SOUTHERN TIER OF NYS DURING EVENING. SYSTEM
DOES PUSH A WEAKENING CDFNT THROUGH REGION THAT STALLS ACROSS THE
MID ATLC WED NT.

WED NT HIGH PRESSURE RIDGES SOUTH FM QUEBEC...SETTING RGN UP FOR
FAIR WX WITH NR TO SLIGHTLY BLO NORMAL TEMPS INTO THU EVENING.
THUR NT YET ANOTHER SHORT WV AND ITS ASSOCIATED SFC LOW MOVES NE
ACROSS THE MIDWEST. CLOUDS OVERSPREAD THE REGION AND LIGHT RAIN
OVERSPREADS S TIER OF NYS BY DAYBREAK FRI AS NEXT IN THE ENDLESS
SERIES OF WMFNTS SURGE TWRD RGN.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
ECMWF/GFS/LAST FEW PD OF GEM ARE IN GENERALLY AGREEMENT FOR THE
WEEKEND PERIOD. OVERVIEW IS IT WILL BE LARGELY UNSETTLED WITH
SEASONABLE TEMPS. PARADE OF WX SYSTEMS WILL CONTINUE FM THE MIDWEST.
HIGH PRESSURE OVER QUEBEC RETREATS FRI AND ANOTHER 500HPA SHORT WV
AND WMFNT PUSHES TWRD THE RGN...BUT STALLS ACROSS THE MID ATLC
STATES SAT. IT TAKES ANOTHER RUN AT FCA SUNDAY..FINALLY MOVING N OF
RGN BY MONDAY. AFT FRI MORNING...PERIOD WILL BE CLOUDY WITH THREAT
OF -SH MUCH OF WEEKEND. GRIDS LARGELY POPULATED WITH GMOS AS THERES
NOT ALOT OF MAJOR DIFFERENCE BWTN MODELS IN THIS PERIOD.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
RAIN SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE ACROSS THE ALBANY
FORECAST AREA BUT THUNDER HAS NOT AFFECTED THE TAF SITES YET. BEST
CHANCE FOR THUNDER THIS AFTERNOON WILL BE AT KPOU AS LINE OF SHOWERS
DROP SLOWLY SOUTH. COLD FRONT EXPECTED TO PRODUCE PERIOD OF HEAVY
RAIN AND SOME THUNDER AROUND DAYBREAK TOMORROW.

WITH A SOUTHWESTERLY LOW LEVEL JET THIS AFTERNOON AND TONIGHT...LOW
LEVEL WIND SHEAR WILL BE PRESENT AT ALL THREE TERMINALS.

SURFACE WINDS WILL BE SOUTHERLY TO 10-15 KT WITH SOME HIGHER GUSTS
ESPECIALLY AT KALB THIS AFTERNOON AND TONIGHT. WINDS WILL SHIFT TO
NORTHWEST TOMORROW MORNING BEHIND COLD FRONT AND BECOME GUSTY.

OUTLOOK...
MON NGT-TUE AM...MVFR/IFR...SHRA LIKELY. THUNDER POSSIBLE.
TUE PM-WED AM...MVFR-VFR...SLIGHT CHC -SHRA. WINDY.
WED...VFR./MVFR...CHC -SHRA.
WED NGT-THU...MVFR...NO SIG WX.
THU NGT-FRI...MVFR/IFR...CHC -RASN.
SATURDAY...VFR/MVFR...CHC -SHRA.
&&

.FIRE WEATHER...
SEVERAL WEATHER SYSTEMS WILL MOVE THROUGH THE REGION DURING THE
UPCOMING WEEK. THERE WILL BE EPISODES OF RAIN OR RAIN AND SNOW
SHOWERS...AND WIDE SWINGS IN TEMPERATURE. A WARM FRONT WILL LIFT
THROUGH TODAY...FOLLOWED BY A COLD FRONT TUESDAY. WIDESPREAD
WETTING RAINFALL WITH SOME HEAVY RAIN WILL OCCUR FROM TODAY INTO
TUESDAY...BEFORE DRIER AND WINDY CONDITIONS DEVELOP TUESDAY
AFTERNOON.

THE MINIMUM RELATIVE HUMIDITY TODAY WILL GENERALLY BE 50 TO 60
PERCENT SOUTH OF ALBANY...AND 70 TO 80 PERCENT NORTH. RH VALUES
WILL MAX OUT BETWEEN 90 AND 100 PERCENT TONIGHT...THEN DROP TO
AROUND 45 TO 60 FROM ALBANY EASTWARD...WITH 60 TO 70 PERCENT WEST.

WINDS WILL BE SOUTH-SOUTHEAST TODAY AND TONIGHT WITH A WIDE RANGE
OF 5 TO 20 MPH DEPENDING ON LOCATION...WITH GUSTS NEAR 30 MPH
POSSIBLE IN SOME SPOTS. WINDS WILL SHIFT TO THE WEST BY TUESDAY
AFTERNOON BEHIND A COLD FRONT...AND WILL INCREASE TO 20 TO 30 MPH
WITH GUSTS OVER 40 MPH POSSIBLE.

&&

.HYDROLOGY...
FLOOD WATCH HAS BEEN EXPANDED TO INCLUDE THE LAKE GEORGE SARATOGA
REGION...AS WELL AS THE NORTHERN TACONICS/BERKSHIRES AND SOUTHERN
VERMONT. THE FLOOD WATCH CONTINUES FOR THE MOHAWK VALLEY AND
SOUTHERN ADIRONDACKS.

1-2 INCHES OF QPF WILL LOCALLY HIGHER AMOUNTS ACROSS FAVORED
UPSLOPE AREAS ALONG WITH SNOWMELT WILL LEAD TO POTENTIAL FLOODING
ACROSS THE WATCH AREA. LOCATIONS TO THE SOUTH WILL GENERALLY HAVE
LESS RAINFALL AS A WARM FRONT GRADUALLY LIFTS NORTHWARD ACROSS THE
AREA TODAY. SNOWMELT LEADING TO ADDITIONAL RUNOFF COULD BECOME AN
ISSUE...ESPECIALLY ACROSS THE HIGHER TERRAIN NORTHEAST OF THE
CAPITAL REGION WHERE TEMPERATURES WILL WARM INTO THE 50S TODAY
INTO TONIGHT...WITH DEWPOINTS POSSIBLY APPROACHING 50 AS WELL.
THIS WAS THE MAIN REASON FOR EXPANDING THE FLOOD WATCH.

EMBEDDED THUNDERSTORMS COULD PRODUCE LOCALLY HEAVY DOWNPOURS
OUTSIDE OF THE FLOOD WATCH AREA AS WELL...BUT SHOULD NOT PRODUCE
WIDESPREAD FLOODING.

DRIER WEATHER SHOULD RETURN TUESDAY AFTERNOON INTO TUESDAY NIGHT
WITH ONLY LIGHT QPF ON WEDNESDAY. ANOTHER STORM SYSTEM MAY IMPACT
THE REGION THURSDAY NIGHT INTO FRIDAY WITH ADDITIONAL
PRECIPITATION.

FORECASTS ARE POSTED TO AHPS PAGES. SELECT THE /RIVER FORECASTS
WITHIN 48 HOURS/ TAB TO VIEW FLOOD FORECASTS. AT THIS
TIME...FLOODING LOOKS TO BE OF A MINOR NATURE.

AN UPDATED WINTER/SPRING FLOOD POTENTIAL OUTLOOK WAS ISSUED FRIDAY
APRIL 1ST AT 1150 AM. THE WINTER/SPRING FLOOD POTENTIAL IS NEAR TO
ABOVE NORMAL. REFER TO THE STATEMENT FOR DETAILS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR NYZ032-033-038>043-
     047>054-082>084.
MA...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR MAZ001.
VT...FLOOD WATCH THROUGH TUESDAY AFTERNOON FOR VTZ013>015.

&&

SYNOPSIS...SNYDER
NEAR TERM...ELH
SHORT TERM...SNYDER
LONG TERM...SNYDER
AVIATION...SND
FIRE WEATHER...
HYDROLOGY...SNYDER/JPV
Hazardous weather outlook, Apr 4, 12:26 PM EDT, 3 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
1226 PM EDT MON APR 4 2011

MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-051100-
NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-
EASTERN WINDHAM-
1226 PM EDT MON APR 4 2011

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWESTERN
ADIRONDACKS...THE MOHAWK VALLEY...SCHOHARIE VALLEY...GREATER
CAPITAL DISTRICT...NORTHERN TACONICS...SOUTHERN VERMONT AND
NORTHERN BERKSHIRE COUNTY MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

EMBEDDED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

CTZ001-013-MAZ025-NYZ058>061-063>066-051100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE-
WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-
WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
1226 PM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...SOUTHERN BERKSHIRE COUNTY MASSACHUSETTS...THE
EASTERN CATSKILLS...MID HUDSON VALLEY AND SOUTHERN TACONICS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EMBEDDED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
TONIGHT. ANY THUNDERSTORM WILL INCREASE RAINFALL TOTALS AND
POTENTIAL RUNOFF LEADING TO POTENTIAL URBAN SMALL STREAM ISSUES.

RAINFALL AROUND AN INCH IS EXPECTED...AND THIS MAY CAUSE WITHIN
BANK RISES IN STREAMS AND RIVERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

SND/BJF

In the hours before

Special weather statement, Apr 4, 12:37 PM EDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
1237 PM EDT MON APR 4 2011

MAZ001-025-NYZ058>061-041700-
SOUTHERN BERKSHIRE MA-NORTHERN BERKSHIRE MA-EASTERN GREENE NY-
WESTERN GREENE NY-WESTERN COLUMBIA NY-EASTERN COLUMBIA NY-
1237 PM EDT MON APR 4 2011

...A STRONG THUNDERSTORM IN

  BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...

AT 1234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND HEAVY RAIN.
THIS STORM WAS LOCATED NEAR NORTH-SOUTH LAKE CAMPGROUND...OR ABOUT 7
MILES EAST OF HUNTER...AND MOVING EAST AT 75 MPH.

THE THUNDERSTORM WILL BE NEAR...
HUDSON...ATHENS AND 7 MILES NORTH OF LIVINGSTON BY 1245 PM EDT
PHILMONT AND CLAVERACK BY 1250 PM EDT
AUSTERLITZ AND 8 MILES SOUTH OF CHATHAM BY 1255 PM EDT
HOUSATONIC AND GREAT BARRINGTON BY 100 PM EDT

UP TO A QUARTER OF AN INCH OF RAIN IS POSSIBLE WITH THIS BRIEF STORM.

LAT...LON 4209 7323 4212 7392 4213 7392 4217 7400
      4216 7400 4217 7404 4212 7406 4213 7414
      4231 7415 4243 7329
TIME...MOT...LOC 1637Z 266DEG 66KT 4222 7400

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 12:37 PM EDTSpecial Weather StatementALYColumbia23 min
Apr 4, 3:56 PM EDTRiver Flood WarningALYOneida41 hr

Nearby

River Flood Warnings in New York, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.